MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-90/I20-30
Medical Device Problem Codes Off-Label Use (1494); Obstruction of Flow (2423); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Pain (1994); Stenosis (2263); Embolism/Embolus (4438); Thrombosis/Thrombus (4440)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
The patient was initially treated for a left internal iliac artery aneurysm (iiaa) on (b)(6) 2022 with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal stent graft.At that time circumferential calcification stenosis was observed around the terminal aorta.A gore (non-endologix) excluder leg was implanted in the left external illiac artery (eia).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.It was reported that the patient complained of pain and a ct was taken on an unknown date in which thromboembolization of the left limb (afx2 limb to the gore leg) was identified.Blood flow to the lower limb appeared to be obtained from collateral circulation, so the patient is currently experiencing intermittent claudication.The patient is currently being monitored while an intervention is being discussed.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix found the thrombosis (with resultant occlusion) of the left iliac stent is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest there was left common iliac artery occlusion and stent buckling of the main body.These findings were discovered during review of the computed tomography scan dated (b)(6) 2024.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The procedure is outside the indications of use (off-label) due to the use of adjunctive devices (gore excluder leg) not compatible with afx system per the ifu.The final patient status was reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections:.G3: awareness date ¿ updated.H6 investigation finding codes ¿ remove code 3233.H6 investigation conclusion codes ¿ remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19480734
Report Number3011063223-2024-00086
Device Sequence Number12796812
Product Code MIH
UDI-Device Identifier00818009015099
UDI-Public(01)00818009015099(17)250217
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2025
Device Model NumberBEA22-90/I20-30
Device Lot Number2550808005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN2562285001); GORE (NON-ENDOLOGIX) EXCLUDER LEG
Outcome Attributed to Adverse Event Other;
Patient SexMale